alexa Polypharmacy and EPS in a child; a case report.
Pharmaceutical Sciences

Pharmaceutical Sciences

Journal of Pharmacovigilance

Author(s): Tahiroglu AY, Avci A

Abstract Share this page

Abstract Extrapyramidal symptoms (EPSs) (dystonic reaction, rigidity, and akathisia) occur as a result of D2 receptor blockade. Selective serotonin-reuptake inhibitors (SSRIs) have been reported to induce extrapyramidal signs and symptoms but tricyclic antidepressants have been rarely reported. Among the side effects attributed to valproic acid administration, the production of EPS is very rare, particularly in children. In this paper we present a case (10-year-old girl) under multiple pharmacologic treatment who developed EPSs (oculogyric crisis) shortly after the adjunct of imipramine to a combination of methylphenidate and valproic acid. Oculogyric crisis occurred on the third day of this combination treatment and these symptoms included ocular pain and sustained upward gaze. Benztropine 2 mg i.m. resulted in rapid relief of oculogyric crisis symptoms.
This article was published in Psychopharmacol Bull and referenced in Journal of Pharmacovigilance

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords